Alert archive / Georgia / Wind Advisories in 2013
Wind Advisory 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind advisory at Mar 25, 2013, 2:16 AM EDT for 26 counties in Georgia; 5 counties in Alabama. It took effect at Mar 25, 2013, 10:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2013, 2:16 AM EDT (06:16 UTC)
- In effect from
- Mar 25, 2013, 10:00 AM EDT
- Expired
- Mar 25, 2013, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
All 31 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 105 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929 WWUS72 KTAE 250616 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 216 AM EDT MON MAR 25 2013 ...WINDY DAY EXPECTED ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA... .STRONG NORTHWEST WINDS IN THE WAKE OF A COLD FRONT WILL INCREASE AROUND MID MORNING...PARTICULARLY IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. SUSTAINED WINDS IN THOSE AREAS SHOULD BE IN THE 15 TO 20 MPH RANGE...WITH GUSTS UP TO 35 MPH POSSIBLE. ALZ065>069-GAZ120>131-142>148-155>161-252300- /O.NEW.KTAE.WI.Y.0004.130325T1400Z-130325T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 216 AM EDT MON MAR 25 2013 /116 AM CDT MON MAR 25 2013/ ...WIND ADVISORY IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING TO 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS MORNING TO 7 PM EDT /6 PM CDT/ THIS EVENING. * AREA AFFECTED: SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. * TIMING: STRONGEST WINDS AND GUSTS GENERALLY IN THE LATE MORNING TO MID AFTERNOON HOURS. * WINDS: GUSTS AS HIGH AS 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 08-LAMERS
1 follow-up statement
934 WWUS72 KTAE 251932 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 332 PM EDT MON MAR 25 2013 ...GUSTY WINDS WILL SUBSIDE EARLY THIS EVENING... ...FREEZING TEMPERATURES POSSIBLE WEDNESDAY MORNING... .GUSTY WINDS WILL SUBSIDE EARLY THIS EVENING. COLD TEMPERATURES ARE EXPECTED THE NEXT TWO MORNINGS. FOR WEDNESDAY MORNING, TEMPERATURES MAY FALL BELOW FREEZING FOR 2 TO 3 HOURS. ALZ065>069-GAZ120>131-142>148-155>161-262100- /O.NEW.KTAE.FZ.A.0007.130327T0900Z-130327T1300Z/ /O.CON.KTAE.WI.Y.0004.000000T0000Z-130325T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 332 PM EDT MON MAR 25 2013 /232 PM CDT MON MAR 25 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * TIMING: STRONGEST WINDS AND GUSTS THROUGH EARLY AFTERNOON. FREEZING TEMPERATURES WILL BE POSSIBLE EARLY WEDNESDAY MORNING. * WINDS: GUSTS AS HIGH AS 35 MPH. * TEMPERATURE...DROPPING JUST BELOW FREEZING FOR 2 TO 3 HOURS WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ007>019-026>029-034-262100- /O.NEW.KTAE.FZ.A.0007.130327T0900Z-130327T1300Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- INLAND DIXIE- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...MADISON...GREENVILLE...SWEETWATER... CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY 332 PM EDT MON MAR 25 2013 /232 PM CDT MON MAR 25 2013/ ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * TEMPERATURE...DROPPING JUST BELOW FREEZING FOR 2 TO 3 HOURS WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Mar 24, 8:37 PM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, Mar 24, 8:37 PM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
837 PM EDT Sun Mar 24 2013
...Sharply Colder Air About to Arrive...
.NEAR TERM [Until 7 AM Monday Morning]...
As anticipated, temperatures soared ahead of the cold front in
the wake of this morning's convection. We even noted a sea breeze
front today with isolated showers firing on it over Southern GA
late in the day. These should dissipate shortly and only included
a silent 10 PoP for the evening hours. VLD was the warmest spot
today with a max temp of 89 degrees. TLH was close behind at 86.
This is the warmest temperature observed at the airport since
November 3rd. Don't get used to that though. The cold front is
poised to move into the western portion of the forecast area early
this evening and will clear east of the area by 06Z. A full night
of cold dry air advection will allow temps to tumble some 40
degrees from the afternoon highs. Coldest portions of Southeast AL
will get into the mid 30s with lower 40s over the FL Big Bend and
coastal FL Panhandle. Wind chill readings by sunrise will range
from the upper 20s northwest of DHN to the upper 30s across much
of the FL Big Bend and Panhandle.
&&
.SHORT TERM [7 AM Monday Morning Through Tuesday Night]...
Very chilly temperatures are on tap for the next few days as a
deep trough digs into the eastern states and several surges of
cold air make their way into the deep south.
With 850mb temperatures dropping well below freezing by Monday
night, temperatures will drop even further, reaching the lower 30s
by sunrise. Winds should remain elevated overnight, keeping
temperatures above freezing. The coldest day of the episode will
be Tuesday, with 850mb temperatures around -4C to -5C. This should
hold high temperatures in the mid to upper 50s area-wide, despite
the strong late March sun. Temperatures will once again drop into
the lower 30s Tuesday night. This will be the best chance for a
widespread light freeze. However, the position of the high is not
ideal for decoupling, which may keep temps from dropping below
freezing.
&&
.LONG TERM [Wednesday through Sunday]...
The extended period will be dry with below seasonal temperatures
through Thursday night. High temperatures will range from
the upper 50s northern zones to lower 60s across north Florida on
Wednesday. Max temps moderate to the mid to upper 60s Thursday and
around 70 to the lower 70s on Friday. Min temps will be in the
mid to upper 30s Wednesday night and then around 40 Thursday
night.
Rain chances do not return to the forecast until late Friday or
Saturday. Even then, the chance for significant rain appears low.
&&
.AVIATION...
[Through 00Z Tuesday] A cold front will pass through the region
tonight bringing a possibility of very brief MVFR ceilings. Winds
will remain elevated tonight and gusty with the frontal passage.
Skies will clear behind the front and VFR conditions will prevail
for the remainder of the TAF. Gusty winds will carry into Monday,
with gusts as high as 35 knots possible. Keep in mind, both
tonight and tomorrow, that there will be a rather significant wind
difference from around 5kft (40kt) down to the surface (15 kt).
&&
.MARINE...
Strong northwest flow will develop overnight in the wake of a
strong cold front. Advisory level winds will persist into at
least Monday night with cautionary conditions lingering into
Wednesday. High pressure will then build over the waters allowing
conditions to relax for the second half of the week.
&&
.FIRE WEATHER...
Much drier air will arrive behind the cold front with minimum
relative humidities in the 20-25% range on Monday. Winds will also
remain elevated and red flag conditions are likely across Southeast
Alabama. A warning is already in place. The latest grids also
support red flag conditions for parts of the FL Panhandle. Will
let the mid shift bring in the latest data overnight, but most
likely a warning will be needed for at least Holmes, Washington,
Bay and Walton Counties. It will be nearly as dry on Tuesday, but
winds should be a bit lower precluding red flag criteria from
being met in AL. FL is another story. With ERC values likely to
only increase and winds still easily at 15 kt, a fire weather
watch will likely be needed for parts of Northwest FL for Tuesday.
&&
.HYDROLOGY...
Rainfall from Saturday and early this morning contributed to sharp
rises on the Ochlockonee and Withlacoochee Rivers. The Withlacoochee
at Valdosta is at minor flood stage but the rate of rise is
lessening and the river is expected to crest on Monday. Further
downstream of Valdosta, flooding is not expected.
Along the Ochlockonee, a lot of local runoff from rain around the
GA/FL border has pushed the Concord point higher this afternoon and
upstream routed flow will likely result in the river at Concord
reaching minor flood stage on Monday. At this time, it appears as
though the river level will stay below moderate flood level. Minor
flooding is also anticipated further downriver at the gage near
Havana by the middle of the week.
The Aucilla River, which was still relatively high before the recent
rains is on its way back to flood stage. However, this time around
the river should crest just barely above flood stage on Tuesday.
Thankfully, no significant rains are anticipated for the next
several days, which will allow for improvement in flood conditions
across the region. However, river levels still remain well above
base flow, making the area vulnerable should another heavy rainfall
producing system approach the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 41 64 33 59 33 / 0 0 0 0 0
Panama City 43 63 40 58 40 / 0 0 0 0 0
Dothan 37 60 34 57 33 / 0 0 0 0 0
Albany 38 60 33 57 33 / 10 0 0 0 0
Valdosta 41 62 33 58 34 / 0 0 0 0 0
Cross City 44 65 35 61 33 / 0 0 0 0 0
Apalachicola 44 62 40 57 38 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...RED FLAG WARNING from Noon to 7 PM CDT Monday for Coffee-Dale-
Geneva-Henry-Houston.
GM...SMALL CRAFT ADVISORY until 11 AM EDT Tuesday for all marine
legs.
&&
NEAR TERM/...Wool
SHORT TERM/LONG TERM...Camp
AVIATION...Harrigan
MARINE...Wool/Camp
FIRE WEATHER...Wool/Barry
HYDROLOGY...GodseyHazardous weather outlook, Mar 24, 4:40 PM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 440 PM EDT SUN MAR 24 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-250900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 440 PM EDT SUN MAR 24 2013 /340 PM CDT SUN MAR 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... WINDS AND SEAS OVER THE MARINE AREA WILL BE AT SMALL CRAFT ADVISORY LEVELS THROUGH TONIGHT. THERE IS ALSO A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WINDS AND SEAS WILL REMAIN AT ADVISORY LEVELS ACROSS THE NORTHEAST GULF THROUGH MONDAY NIGHT WITH CAUTIONARY CONDITIONS LINGERING UNTIL WEDNESDAY MORNING. A LIGHT FREEZE WILL BE POSSIBLE WEDNESDAY MORNING ACROSS INLAND LOCATIONS WITH FROST POSSIBLE THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:32 PM EDT | Freeze Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 11 hr |
Nearby
Wind Advisories in Georgia, 2013Wind Advisories in Alabama, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.